• Xu, Changjin ;
  • Tang, Xianhua ;
  • Liao, Maoxin
  • Received : 2009.11.08
  • Published : 2013.03.31


In this paper, a class of delayed predator-prey models of prey migration and predator switching is considered. By analyzing the associated characteristic transcendental equation, its linear stability is investigated and Hopf bifurcation is demonstrated. Some explicit formulae for determining the stability and the direction of the Hopf bifurcation periodic solutions bifurcating from Hopf bifurcations are obtained by using the normal form theory and center manifold theory. Some numerical simulations for justifying the theoretical analysis are also provided. Finally, biological explanations and main conclusions are given.


predator-prey model;migration;switching;stability;Hopf bifurcation


  1. E. Beretta and Y. Takeuchi, Convergence results in SIR epidemic model with varying populations sizes, Nonlinear Anal. 28 (1997), no. 12, 1909-1921.
  2. R. Bhattacharyya and B. Mukhopadhyay, Spatial dynamics of nonlinear prey-predator models with prey migration and predator switching, Ecol. Complex. 3 (2006), no. 2, 160-169.
  3. F. D. Chen, On a nonlinear nonautonomous predator-prey model with diffusion and distributed delay, J. Comput. Appl. Math. 180 (2005), no. 1, 33-49.
  4. L. J. Chen, Permanence for a delayed predator-prey model of prey dispersal in two-patch environments, J. Appl. Math. Comput. 34 (2010), no. 1-2, 207-232.
  5. F. D. Chen and X. D. Xie, Permanence and extinction in nonlinear single and multiple species system with diffusion, Appl. Math. Comput. 177 (2006), no. 1, 410-426.
  6. S. J. Gao, L. S. Chen, and Z. D. Teng, Hopf bifurcation and global stability for a delayed predator-prey system with stage structure for predator, Appl. Math. Comput. 202 (2008), no. 2, 721-729.
  7. J. Hale, Theory of Functional Differential Equation, Springer-Verlag, 1977.
  8. J. Hale and S. Lunel, Introduction to Functional Differential Equations, Springer-Verlag, New York, 1993.
  9. B. Hassard, D. Kazarino, and Y. Wan, Theory and Applications of Hopf Bifurcation, Cambridge University Press, Cambridge, 1981.
  10. H. W. Hethcote, The mathematics of infectious diseases, SIAM Rev. 42 (2000), no. 4, 599-653.
  11. Y. Kuang and Y. Takeuchi, Predator-prey dynamics in models of prey dispersal in two-patch environments, Math. Biosci. 120 (1994), no. 1, 77-98.
  12. G. H. Li and Z. Jin, Global stability of an SEI epidemic model, Chaos Solitons Fractals 21 (2004), no. 4, 925-931.
  13. G. H. Li and Z. Jin, Global stability of an SEI epidemic model with general contact rate, Chaos Soliton. Fract. 23 (2005), no. 3, 997-1004.
  14. Prajneshu and P. Holgate, A prey-predator model with switching effect, J. Theoret. Biol. 125 (1987), no. 1,
  15. S. G. Ruan and J. J. Wei, On the zeros of transcendental functions with applications to stability of delay differential equations with two delays, Dynam. Contin. Dis. Ser. A 10 (2003), no. 6, 863-874.
  16. B. Shulgin, L. Stone, and Z. Agur, Pulse vaccination strategy in the SIR epidemic model, Bull. Math. Bio. 60 (1998), 1-26.
  17. C. J. Sun, Y. P. Lin, and M. A. Han, Stability and Hopf bifurcation for an epidemic disease model with delay, Chaos Soliton. Fract. 30 (2006), no. 1, 204-216.
  18. C. J. Sun, Y. P. Lin, and S. P. Tang, Global stability for an special SEIR epidemic model with nonlinear incidence rates, Chaos Solitons Fractals 33 (2007), no. 1, 290-297.
  19. Y. Takeuchi, J. A. Cui, R. Miyazaki, and Y. Satio, Permanence of dispersal population model with time delays, J. Comput. Appl. Math. 192 (2006), no. 2, 417-430.
  20. M. Tansky, Switching effects in prey-predator system, J. Theoret. Biol. 70 (1978), no. 3, 263-271.
  21. E. I. Teramoto, K. Kawasaki, and N. Shigesada, Switching effects of predaption on competitive prey species, J. Theor. Bio. 79 (1979), no. 2, 303-315.
  22. R. Xu, M. A. J. Chaplain, and F. A. Davidson, Periodic solutions for a delayed predator-prey model of prey dispersal in two-patch environments, Nonlinear Anal. Real World Appl. 5 (2004), no. 1, 183-206.
  23. R. Xu and Z. E. Ma, Stability and Hopf bifurcation in a ratio-dependent predator-prey system with stage structure, Chaos Soliton. Fract. 38 (2008), no. 3, 669-684.
  24. K. Yang, Delay Differential Equations with Applications in Population Dynamics, Academic Press, INC, 1993.
  25. T. Zhao, Y. Kuang, and H. L. Simith, Global existence of periodic solution in a class of Gause-type predator-prey systems, Nonlinear Anal. 28 (1997), no. 8, 1373-1378.
  26. X. Y. Zhou, X. Y. Shi, and X. Y. Song, Analysis of non-autonomous predator-prey model with nonlinear diffusion and time delay, Appl. Math. Comput. 196 (2008), no. 1, 129-136.

Cited by

  1. Anti-periodic solutions for high-order cellular neural networks with mixed delays and impulses vol.2015, pp.1, 2015,
  2. Mathematical and computational studies of fractional reaction-diffusion system modelling predator-prey interactions vol.0, pp.0, 2018,